Results 1 to 8 of 8

Thread: Bladder Issue????

  1. #1

    Bladder Issue????

    I'm a 35 year old male T-2 Complete, 2 years post. Up until lately my ICP has worked very well, with very few "accidents." Usually when I did have an accident, it was due to a UTI. I've only had two UTI's so far too. Last week I started to have problem with leakage and urinating when my bladder wasn't full at all. I also noticed that my morning cath's held far less than they used to. I used to be able to hold about 800ml while reclined, now I'm only holding 350-400ml. My urine appeared clear most of times, and was not accompanied by an odor.

    On Wednesday, during my bowel routine, I had a bout of AD from hell. I haven't had that since my rehab days and they couldn't figure out the problem then. Since then everytime I dig stim, my head wants to explode from the AD.

    On Friday I went to my Primary care Dr. and he ordered a test of my urine and gave me a script for Levaquin (500mg). He told me to start on the levaquin and when the results were back from the lab he would change the script if he had to.

    Saturday I was outside playing with my girls, thankfully wearing a leg bag, when my AD kicked in and I filled the 1000ml leg bag w/ approx. 800ml of urine. It was so cleatr that it loked like water. About 1 1/2 hours later, it did it again. This time the headache stayed with me so I went inside and put a cold compress on my head. I don't have a blood pressure cuff that fits me, so I don't know what my pressure was but I know it was high!! After an hour I layed down and turned off the lights. BAMM, after another hour The AD hit and another 700-800ml of almost clear fluid filled the bag.

    I never got AD from urination before! Being a complete I could always feel some "sensation" or something, but never AD.

    SUnday was fairly normal w/fluid out matching fluid in until around 830p. At that time I got the mother of all AD episodes. I'm a strong man, and can't once remember crying due to pain being inflicted upon me, but last night the eyes welled up!! That was some serious pain!! I'm sure my BP was dangerously high. I rushed to cath and only emptied approx. 300ml from my bladder!! It was darker and cloudier that normal, but all that over 300ml?

    I hooked up the night bag around 1130-1200pm and when I woke up at approx. 740am it had 1600ml of fairly dark urine in it, I emptied another 400ml from my bladder as well.

    That headache stayed w/me over much of the night and into this morning. I called my Dr immediately this morning and he told me there was no bacteria in the urine. (well not enough to be considered a problem) I then went for a blood screeming at his request.

    At my last visist to the VA hospital in late Dec. '05, I had an ultrasound on my kidneys and bladder(?) which showed them to be fine.

    What could be going on with me? Why has my bladder lost the ability to hold a decent amount of fluid so quickly? Why do I get the AD during my bowel program? And oh yea, why won't my eyes focus normally?? This is very strange!!!

    I have a pretty good PC Dr, but he's no SCI specialist. Any info you guys can pass along would be very appreciated!!

    Thanks,
    Dave
    Dave

  2. #2
    Is it really hot where you are and do you sweat below your injury? Only time my bladder and head ever played up like that was in heat. I don't sweat so I figure the excess water fills my bladder.
    C5/6 incomplete

    "I assume you all have guns and crack....."

  3. #3
    HI,

    Sounds like you are having a heck of a time.

    Did the blood screening show anything? Do you notice any improvement since taking the levaquin? With all your activity, was your catheter kinked for a while before draining?

    And, as stated above, was the temperature or your body temperature unusually hot? Do you have high blood pressure?

    Are you fully emptying your bowels because an inadequate evacuation of stool can often cause AD.

    Hard to say exactly what's going on but I would make an appt for urodynamic studies to monitor your emptying unless you had them done at your '05 visit.

    AAD

  4. #4
    Rhino, It wasn't hot that day. In fact it was 38degrees and we got a foot of snow that night! Grrrrrrrrr!

    AAD,

    The blood test came back normal all around. My Bowel routine has been normal too. I'm not getting unusually hot or cold either. My body temp seems to be in check with what I'm doing at the time.

    My normal Blood pressure is around 90/55 with a resting pulse of 60. Two and a half hours after my Sunday night from hell episode, my BP was still 138/95 and my pulse was 88.

    I'll have to request a urodynamics test. unfortunately, that could be months until I get an appt.

    I haven't changed anything in my routine either. My life is so regimented its borderline boring!

    Thanks for your help!

    Dave
    Dave

  5. #5
    Senior Member Zeus's Avatar
    Join Date
    Jan 2002
    Location
    Sydney, Australia
    Posts
    3,428
    Dave,

    I don't have a lot of time to type a decent reply, and I don't know about everything that's going on with you, but I will add this. I'm C5/6 complete and for 21 years had a condom cath and a leg-bag. Now I use a sp-indwelling cath with a leg-bag.

    For me, it was always 'normal' to get AD when I'd urinate or digi stim. The AD would manifest predominantly as a head-ache (no doubt because of increased blood pressure) and blurred vision due to my pupils dilating (look at a mirror during an episode of AD - it's quite a site!). At first the head-aches felt severe (I was only 7 at the time) but I quickly got used to them. The only time AD from urinating felt so bad I could cry was when I had a UTI. But then again, maybe I'm just more of a man than you.

    Seriously, I think the troubling thing is that this AD is new. During digi stims, is it possible that something new like haemorrhoids are developing which may be causing the AD? Also, while wearing a condom cath do you know what 'tapping and expressing' is to ensure that your bladder is voiding completely?

    I'll try and add more to my post tomorrow. Good luck with it all Dave!

    Chris.
    Have you ever seen a human heart? It looks like a fist wrapped in blood! Larry in 'Closer', a play by Partick Marber

  6. #6
    A kidney and accompanying bladder infection came to mind when I read how varied your urine output was and how it increased (seemingly making up for the prior low output) after you started taking the Levaquin.

    What antibiotic were you put on after the results of the C&S (Culture & Sensitivity) came back?

    Perhaps it will take a few/several days to get your kidneys "healed" if the infection was really bad. This is all speculation on my part.

    As for the AD I don't know. Maybe take a few laxatives with a lot of water to loosen the stool and clear everything out. If it needs any "encouragement" then use a suppository. Maybe you have a blockage somewhere in your GI tract. Of course be prepared for a real mess if your timing isn't exact! And make sure there's someone around who can help you if the AD gets out of control.

    But I don't know enough about the urinary or GI tract to give you any reliable advice.

    You need some professional care to get to the bottom of this sudden multi-faceted combination of events.

    Best of luck Herco.
    "Be kind, for everyone you meet is fighting a great battle." - Philo of Alexandria

  7. #7
    can someone please tell me what AD is? thanks

  8. #8
    AD is short for autonomic dysreflexia.
    Daniel

Similar Threads

  1. Bladder Augmentation & Cancer
    By brucealexander in forum Care
    Replies: 14
    Last Post: 08-01-2012, 07:50 PM
  2. Replies: 12
    Last Post: 02-09-2005, 02:06 PM
  3. help!! more bladder problems
    By ChinaDoll in forum Care
    Replies: 17
    Last Post: 11-24-2002, 12:07 PM
  4. Selenium May Cut Bladder Cancer Risk in Ex-Smokers
    By Max in forum Health & Science News
    Replies: 0
    Last Post: 11-01-2002, 06:42 PM
  5. Replies: 3
    Last Post: 03-16-2002, 09:01 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •